T Nation

Clomid Side Effects


#1

I am one month into a restart and having bad anxiety which I believe to be related to clomid. Originally I started with Dr. Scallys power pct on a Monday which I could only do until Thursday before I had extreme estrogenic issues/anxiety/insomnia. I stopped the clomid 100mg QD and nolvadex 40mg QD Thursday and eventually had to leave work early on Sunday because I could not take the side effects any longer. I caved that day and gave myself one last 150mg test cyp shot and took some aromasin to help curb estrogen effects. The test/aromasin seemed to help very quickly with reducing anxiety… possibly by improving T to E ratio? I got blood work 2 days after T shot (tues) to evaluate what was going on and saw e2 tanked from aromasin. TT >1500 e2: >6 (non sensitive) LH: 2.8 FSH: 3.5. I reconsidered my SERM dosing based on the fact that I still had LH and FSH respond so quickly and that they stayed in range even with the presence of exogenous T. I then started clomid at 25mg/ day 10 days after final T shot. Things were going fine, mood was stable, anxiety at bay, morning erections were happening. 3 weeks into clomid 25mg/day the anxiety/ estrogen symptoms returned. Stopped the clomid that day, now it is 3 days later and I’m still having some residual anxiety that comes and goes. When it comes it is very bad… pretty much puts my life on hold for the time that it lasts. I just drew labs today so hopefully I will get results tomorrow. My main question is how long do effects of clomid last after stopping the drug? I know the zuclomiphene isomer is quite long lasting but I was wondering if anyone has had personal experience with this. I think my e2 symptoms have been a combination of intratesticular aromatization from LH overstimulation and also the estrogen agonist effects of Zuclomiphene. Depending on what my labs show I may just drop the serm altogether or try enclomiphene which I ordered from India because it only contains the agonistic isomer of clomid. I would have used the enclomiphene the entire time but it didn’t not arrive until the other day. If anyone had any personal experience with clomid side effects I would be in hearing what you have to say


#2

Is it possible you aren’t dosing enough? I’ve heard 100mg ED as a starting point.
Or try Nolva.


#3

We will see what current labs tell me. As stated above high doses gave me horrible anxiety/insomnia/hot flashes/dizziness within a matter of days. Funny thing is I had taken clomid a few years back with good results. Was a little more emotional/sensitive while on it but it boosted T and I didn’t have the anxiety that I’m currently seeing with it now. I do have nolva on hand. I was hesitant to take more of it because I thought it may have been the culprit of the adverse effects based on my previous good experience with clomid.


#4

“I have heard”? So what? You repeat shit. 100mg of Clomid or Nolvadex is simply stupid and you should not be suggesting such things.


#5

It was a stickied recommendation at “a forum” for Clomid, not Nolva.


#6

High dose SERMs are absolutely wrong. See the HPTA restart sticky.

Many guys have problems with clomid as you describe. They do fine on Nolvadex.

High dose SERMs can easily lead to very high E2 levels. And the “S” in Serm is Select or Selective. Some selected tissues, not all, are protected, others are exposed to the high E2. SERMs should not be stopped suddenly as high E2 levels will shut down the HPTA.

Please read the stickies found here: About the T Replacement Category

  • advice for new guys - need more info about you
  • things that damage your hormones
  • protocol for injections
  • HPTA Restart <<<<<<<<<<<<<<<<<<<<<<<<<<
  • finding a TRT doc

Evaluate your overall thyroid function by checking oral body temperatures as per the thyroid basics sticky. Thyroid hormone fT3 is what gets the job done and it regulates mitochondrial activity, the source of ATP which is the universal currency of cellular energy. This is part of the body’s temperature control loop. This can get messed up if you are iodine deficient. In many countries, you need to be using iodized salt. Other countries add iodine to dairy or bread.


#7

KS, thanks for the reply. Have you heard any anecdotal evidence of bad side effects from nolvadex in men.


#8

No pattern of any problems from Nolvadex seen in this forum if dosing is sane. Never anything like you experienced. With clomid, some guys simply feel horrible. I tried Clomid and Nolvadex simply to see how I react so I could have an informed opinion. Tried clomid twice and it really is not good for me. This problem is not rare. How many women have similar issues and these symptoms were simply dismissed as part of their cancer experience?


#9

The problem is that almost everything you read about PCT on BB forums is stupid and dangerous. You should explore the 2nd post in this forums only sticky and read the HPTA restart sticky. Some things should not be repeated here, we are trying to have a better standard than bro-science.


#10

Yeah, it appears its a Scally protocol thing, which I now see you warned about.


#11

Well lab results are back. I am responding to the restart, I took another aromasin day before labs because I was having feelings of gyno/hot flashes which has once again tanked e2. TT: 691 e2: <6 , LH: 12.4 FSH: 4.6 . Any thoughts? Drop SERM altogether ? Continue with nolvadex, maybe 10mg/day?


#12

Please read the HPTA restart sticky and come back with questions after that. You may need to read the Advice for New Guys sticky to understand some terminology. The stickies are your best path.